Alert archive / Ohio / Wind Advisories in 2006
Wind Advisory 1, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Jan 24, 2006, 2:32 PM EST for 25 counties in Ohio; 4 counties in Indiana. It took effect at Jan 24, 2006, 3:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2006, 2:32 PM EST (19:32 UTC)
- In effect from
- Jan 24, 2006, 3:00 PM EST
- Expired
- Jan 24, 2006, 9:22 PM EST
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
All 29 counties
Fayette County, IN, Franklin County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Preble County, OH, Ross County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 53 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KILN 241932 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 232 PM EST TUE JAN 24 2006 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 250345- /O.NEW.KILN.WI.Y.0001.060124T2000Z-060125T1100Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN 232 PM EST TUE JAN 24 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. A LOW PRESSURE SYSTEM MOVING ACROSS THE LOWER GREAT LAKES WILL RESULT IN WINDY CONDITIONS THROUGH TONIGHT. SOUTHWEST WINDS OF 20 TO 30 MPH WILL BECOME NORTHWEST AND INCREASE TO 25 TO 35 MPH THROUGH LATE AFTERNOON AND EARLY EVENING. A FEW GUSTS TO AROUND 45 MPH WILL ALSO BE POSSIBLE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
1 follow-up statement
000 WWUS71 KILN 250222 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 922 PM EST TUE JAN 24 2006 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 250330- /O.CAN.KILN.WI.Y.0001.000000T0000Z-060125T1100Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN 922 PM EST TUE JAN 24 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELED THE WIND ADVISORY. A LOW PRESSURE CENTER NORTH OF LAKE HURON WILL SLOWLY PULL AWAY FROM THE REGION OVERNIGHT. AS IT DOES...WINDS OF 20 TO 25 MPH WITH ISOLATED GUSTS TO 40 MPH WILL AFFECT THE AREA. WHILE WINDS OF THIS STRENGTH MAY BLOW LIGHT...UNSECURED OBJECTS AROUND...THEY ARE NOT ANTICIPATED TO CAUSE DAMAGE TO BUILDINGS OR TO KNOCK LIMBS OFF TREES. THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. $$ SITES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Jan 24, 12:45 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Jan 24, 12:45 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1245 PM EST TUE JAN 24 2006 .AVIATION (18Z-18Z) MAIN CONCERN IS WIND. MID CLOUDS ACROSS NORTH CWA WILL CONTINUE TO PUSH EAST. LOWER CLOUDS WITH CAA WILL MOVE IN THIS EVENING. MODELS SUGGESTING -SHSN ACROSS THE NORTH TONIGHT. WINDS SHOULD HELP KEEP VSBYS UP BUT BRIEF LOWER VSBYS COULD OCCUR IN DAY AND CMH AREAS IN HEAVIER SN SHOWERS. WILL DELAY CLEARING A BIT WED PER GUID. WINDS SHIFTING FROM SW TO NW THIS AFTN AND EVENING. HIGHEST GUSTS SHOULD OCCUR FROM 20Z TO 01Z. SHOULD REMAIN STRONG THRU FCST PERIOD. MBP && .PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 1130 AM EST TUE JAN 24 2006 SHORT TERM (TODAY)... AREA OF SHOWERS PUSHING ACROSS NORTHERN INDIANA INTO NORTHERN OHIO LATE THIS MORNING. EXPECT THIS TO CONTINUE TO PUSH EAST SOUTHEAST AND AFFECT THE NORTHERN PORTIONS OF FA THROUGH THIS AFTERNOON. CURRENT FORECAST HAS A GOOD HANDLE ON THIS WITH 20-30 POPS. GIVEN WAA TODAY AND TAKING A LOOK AT THE 12Z NAM FORECAST SOUNDINGS... THINK PCPN THIS AFTERNOON WILL MAINLY BE LIQUID SO HAVE ADJUSTED PCPN TYPE IN THAT DIRECTION. 40 TO 50 KNOT WINDS ARE PROGGED THROUGH EARLY EVENING IN THE 925 TO 850 MB LAYER. IN WAA PATTERN THROUGH MID AFTERNOON...THINK 20 TO 30 WITH A FEW STRONGER GUSTS WILL HOLD. HOWEVER...AS COLD FRONT MOVES IN LATER THIS AFTERNOON AND CAA SETS IN...COULD SEE SOME OF THESE STRONGER WINDS REACH THE SURFACE...BUT THINK WE WILL REMAIN JUST BELOW WIND ADVISORY CRITERIA. (ISSUED 304 AM EST TUE JAN 24 2006) SHORT TERM (TODAY THROUGH THURSDAY)... SKIES WERE CLEAR ACROSS THE FCST AREA THIS MORNING. A ST DECK THAT EARLIER STRETCHED FROM KIND TO KMIE HAS ERODED IN THE SW FLOW. TEMPS WERE MAINLY IN THE UPPER 20S. AS TODAY PROGRESSES...CLOUDINESS WILL BE ON THE INCREASE IN ADVANCE OF A COLD FRONT AND S/W. MAV POPS REMAIN HIGHER THAN MET POPS WITH THIS DECIDEDLY LIGHT QPF EVENT...WITH LIKELY POPS IN THE NORTH AND CHANCE POPS AT KCVG. MET POPS HAVE INCREASED TO CHANCE POPS ACROSS NORTHERN AND CENTRAL OHIO. STILL...EVEN WITH THE GFS...LOOKING AT ISENTROPIC SFC(S) AND TIME HEIGHT PROFILES...THIS SYSTEM DOES DOES LOOK VERY IMPRESSIVE. AT THIS POINT...WILL TREND TOWARD MET POPS WITH RAIN/SNOW SHOWERS CHANGING TO SNOW SHOWERS IN THE NORTH AND FLURRIES IN THE SOUTH THIS AFTERNOON INTO THE EVENING. HIGH PRESSURE BUILDS IN FOR WEDNESDAY AND THURSDAY WITH DRY WEATHER AND SEASONABLE TEMPERATURES. (ISSUED 303 PM EST MON JAN 23 2006) LONG TERM (THURSDAY THROUGH MONDAY)... UPPER RIDGE AND ASSOC SFC HIGH PRESS OVER THE OHVLY THURS WILL BREAK DOWN TO A MORE ZONAL AND FLATTENED H5 FLOW AND A RETURN FLOW AT THE SFC. THIS WILL ALLOW IMPULSES TO QUICKLY MOVE THRU THE CONTINENTAL U.S. WITH ONE NOTED TO GO THROUGH THE GTLKS FRI/SAT...AND AN OPEN H5 TROF ON SUN MOVING THROUGH OHVLY. SFC PATTERN SAT NITE/SUN IS A BIT TOO FAR S ON THE 0/6Z GFS AND UKMET...WITH ECMWF AND HPC PROGS NOTED A BIT FURTHER N. FRONT SWEEPS THROUGH ERN U.S. SUN BUT UNCERTAINTY IN A NRN OR SRN TRACK OF THE LOW WILL LOWER CONFIDENCE IN THE TEMP FCST STARTING SUN. WILL TAKE HPC NRN TRACK WHICH IS A DECENT MATCH WITH LATEST 12Z GFS...AND EXPECT ABOVE NORMAL TEMPS THROUGH THE PERIOD. TIMING ISSUES WITH EXTENDED PERIOD ABOUND...AND THE GFS IS REALLY DOING SOME SERIOUS FLIP FLOPS IN THE MASS FIELDS FOR SUN...ALTHOUGH LATEST RUN IS COMING IN LINE WITH HPC AND ECMWF PROGS. FRANKS && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jan 24, 5:00 AM EST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EST TUE JAN 24 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-251000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 500 AM EST TUE JAN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Ohio, 2006Wind Advisories in Indiana, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.